Discontinuing your medication after heart surgery may not be the be the wisest thing to do for your health, according to researchers.
A recent study confirms that coronary artery bypass surgery patients who stop taking heart medications, such as beta blockers and ACE inhibitors, may provoke abnormal heart accelerations.In the past, it was believed patients were too sick after surgery to continue taking their heart medication. However, this assumption was questioned after observing irregular heart palpitations, or atrial fibrillation, in patients who were taken off their medicine.
AdvertisementAfter studying nearly 4,700 heart surgery patients and tracking their atrial fibrillation episodes, researchers found a strong correlation between the incidents and the discontinuation of heart medicine.Not only did beta blockers and ACE inhibitors deter these abnormal heart incidents from taking place, non-steroidal anti-inflammatory drugs and potassium also appeared to be safe alternatives during the recovery period.
Thus researchers say ,the discontinuation of beta blockers and ACE inhibitors would be unwise and their use appears to be protective.
You May Also Like